Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 107, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 29, 2000, 6:55 PM CST for Webster Parish, Louisiana. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Mar 29, 2000, 6:55 PM CST (00:55 UTC)
- Expired
- Mar 29, 2000, 7:45 PM CST
- In force
- 50 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Webster Parish, LA
The radar
The Shreveport radar (KSHV), 52 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 29, 1:30 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 0.9 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1962 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 709 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 251 m²/s²
- 0-3 km storm-relative helicity
- 317 m²/s²
- Significant tornado parameter
- 3.6
- Supercell composite
- 17.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 300056 SVRSHV LAC119-300145- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 655 PM CST WED MAR 29 2000 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN WEBSTER PARISH IN LOUISIANA * UNTIL 745 PM CST * AT 655 PM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER MINDEN...MOVING SOUTHEAST AT 30 MPH. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS. DO NOT REMAIN OUTSIDE...THIS IS A DANGEROUS WEATHER SITUATION. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... SOUTHERN WEBSTER PARISH IN LOUISIANA UNTIL 745 PM CST. LAT...LON 3262 9345 3249 9330 3249 9317 3284 9325
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 2:50 PM CST, 4 hours 5 minutes earlier.
Area forecast discussion, Mar 29, 2:50 PM CST, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
250 PM CST WED MAR 29 2000
WILL TRY TO BE EARLY TO BE AVAILABLE FOR EVENT. WEATHER ON THURSDAY
GOOD EXCEPT MAYBE MORNING SHOWERS. WEATHER FROM LATE THIS AFTERNOON
THROUGH TONIGHT BAD. TORNADO WATCH IN EFFECT. WILL AGAIN PASS ON A
FLASH FLOOD WATCH. MODEL POPS ARE NOT REFLECTING THE SITUATION...
HENCE MODEL TEMPS ARE LIKELY SUSPECT EARLY ON. THE JET MAX...THE
WARM FRONT...THE DRY LINE...SURFACE BASED INSTABILITY...ALL ARE
INGREDIENTS COMING TOGETHER FOR THE EVENT.
EXTENDED MAY SEE A BREAK IN RAIN CHANCES FOR MONDAY...MAY JUST GO
WITH AN OPTIMISTIC PARTLY CLOUDY. 17
EARLY PRELIMS SUBJECT TO CHANGE...
SHV 55/74/51/74/54 6112
MLU 53/72/49/75/53 6201
TXK 53/70/48/73/50 5202
TYR 53/75/53/74/55 4012
LFK 57/77/54/75/57 4012
.SHV...TORNADO WATCH EFFECTIVE TIL 8 PM CST FOR NE TX..NW LA..SW AR..
AR 070>072...
LA 001>004-010>012-017-018...
TX 096-097-108>112-124>126-136>138-149>153-166-167In the hours before
Special weather statement, Mar 29, 2:13 PM CST, 4 hours 42 minutes before
ARZ070>072-LAZ001>004-010>012-017-018-TXZ096-097-108>112-124>126- 136>138-149>153-166-167-292100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 213 PM CST WED MAR 29 2000 ...A PARTICULARLY DANGEROUS WEATHER EVENT MAY BE TAKING SHAPE FOR NORTHEAST TEXAS...PORTIONS OF SOUTHWEST ARKANSAS...AND NORTHWEST LOUISIANA... A TORNADO WATCH IS IN EFFECT UNTIL 800 PM CST FOR NORTHEAST TEXAS... ALONG AND TO THE EAST OF A LINE FROM CLARKSVILLE TO RUSK...FOR SOUTHWEST ARKANSAS FROM TEXARKANA EASTWARD TO MAGNOLIA...AND NORTHWEST LOUISIANA...ALONG AND WEST OF A LINE FROM MANY...TO NATCHITOCHES...TO HOMER. THE INGREDIENTS FOR A PARTICULARLY EXPLOSIVE WEATHER SITUATION ARE DEVELOPING OVER NORTH CENTRAL AND NORTHEAST TEXAS. THUNDERSTORMS ARE PRESENTLY DEVELOPING FROM SULPHUR SPRINGS SOUTHWEST TO CORSICANA. AS THE AFTERNOON GOES ON...THESE THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY...AND WILL MOVE EASTWARD INTO THE WATCH AREA. SOME OF THE THUNDERSTORMS WILL BECOME SEVERE... PRODUCING LARGE HAIL AND STRONG...DAMAGING WINDS...WHILE THE STRONGER THUNDERSTORMS MAY INTENSIFY TO THE POINT WHERE THEY WILL PRODUCE TORNADOES. RESIDENTS IN AND NEAR THE TORNADO WATCH SHOULD PAY CLOSE ATTENTION TO THE THESE THUNDERSTORMS...AS THEY APPROACH FROM THE WEST... REVIEW THEIR SAFETY PLANS...LISTEN FOR ANY WARNINGS FOR THEIR AREA...AND BE READY TO TAKE QUICK ACTION TO PROTECT THEMSELVES.
Local storm report, Mar 29, 2:51 PM CST, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
249 PM CST TUE MAR 28 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0150 AM GILMER TX 70 MPH TSTM GUST
03/29/00 UPSHUR STEEL ROOF BLOWN OFF
BUILDING 1 BLOCK FROM
COURTHOUSE. WAREHOUSE AT
INTERSECTION OF CASS ST
AND RAILROAD WAS HEAVILY
DAMAGED.
NNNNLocal storm report, Mar 29, 5:25 PM CST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
525 PM CST WED MAR 29 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0450 PM 15 W ATLANTA TX 1 INCH HAIL
03/29/00 CASS REPORTED BY AMATEUR RADIO
SPOTTERS
0517 PM WOODLAWN TX 1.75 INCH HAIL
03/29/00 HARRISON REPORTED BY AMATEUR RADIO
SPOTTERSLocal storm report, Mar 29, 6:45 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED FOR DATE...
NATIONAL WEATHER SERVICE SHREVEPORT LA
645 PM CST WED MAR 29 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0540 PM MIRA LA 1 INCH HAIL
03/29/00 CADDO REPORTED BY AMATEUR RADIO
SPOTTERS
0553 PM PLAIN DEALING LA .75 INCH HAIL
03/29/00 BOSSIER REPORTED BY AMATEUR RADIO
SPOTTERS
0635 PM SHREVEPORT LA .75 INCH HAIL
03/29/00 CADDO REPORTED BY AMATEUR RADIO
SPOTTERS
NNNNSpecial weather statement, Mar 29, 6:45 PM CST, 10 minutes before
TXZ096-097-108>112-124-125-136-137-300200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 645 PM CST WED MAR 29 2000 ...TORNADO WATCH CANCELLED FOR PORTIONS OF NORTHWEST TEXAS... THE THREAT FOR SEVERE THUNDERSTORMS AND TORNADOES HAS ENDED FOR PORTIONS OF NORTHEAST TEXAS...MAINLY WEST OF A LINE FROM TEXARKANA TO TYLER. STRONG THUNDERSTORMS HAVE MOVED EAST OUT OF THE AREA... AND A MORE STABLE AIR MASS IS MOVING INTO THE AREA. THE COUNTIES CLEARED FROM THE WATCH ARE... BOWIE...RED RIVER...FRANKLIN...TITUS...MORRIS...CASS...CAMP... WOOD...UPSHUR...SMITH...AND GREGG. THE ORIGINAL WATCH REMAINS IN EFFECT ELSEWHERE...UNTIL 8 PM.
Local storm report, Mar 29, 6:46 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
645 PM CST TUE MAR 28 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0540 PM MIRA LA 1 INCH HAIL
03/29/00 CADDO REPORTED BY AMATEUR RADIO
SPOTTERS
0553 PM PLAIN DEALING LA .75 INCH HAIL
03/29/00 BOSSIER REPORTED BY AMATEUR RADIO
SPOTTERS
0635 PM SHREVEPORT LA .75 INCH HAIL
03/29/00 CADDO REPORTED BY AMATEUR RADIO
SPOTTERS
NNNNThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 6:15 PM CST | Tornado Warning | SHV | Bossier | 30 min |
| Mar 29, 6:21 PM CST | Severe Thunderstorm Warning | SHV | Caddo | 54 min |
| Mar 29, 7:00 PM CST | Severe Thunderstorm Warning | SHV | Bossier | 30 min |
| Mar 29, 7:29 PM CST | Severe Thunderstorm Warning | SHV | Bienville | 46 min |
| Mar 29, 8:28 PM CST | Severe Thunderstorm Warning | SHV | Jackson, Winn | 47 min |
| Mar 29, 9:10 PM CST | Severe Thunderstorm Warning | SHV | Winn | 50 min |
| Mar 29, 10:32 PM CST | Severe Thunderstorm Warning | SHV | LaSalle | 43 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.